Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Child has red spots on skin. Reduces applying aveeno lotion, but reappears. Eczema?

Hello, my sixteen month old son has some red spots on his skin....its not chicken pox. It comes and goes, it starts to calm down after i apply Aveeno Baby Daily Moisture Lotion on the areas. I thought it would have been dry skin from the cold, since a few weeks ago we just had snow in st louis. But now since its warmer, its still there. Now i believe that it might be eczema. Am i on the right track?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to healthcare Magic
Your son might be suffering from Atopic dermatitis. It could also be insect bite allergy as you described it as spots. Site of the rash and whether or not it is itchy was an additional history which could help. Atopic eczema is associated with red itchy rash usually over limbs,face, neck(mostly over skin folds). Atopic individuals have sensitive skin which will develop eczema due to a lot of external and internal triggers. The triggers might be dust, extreme heat or cold, certain food stuffs, woolen clothes etc. The barrier function of the skin is not normal. A moisturizing lotion is a must on a daily basis and reapply it 2-3 times according to the dryness. It helps to restore barrier function. Use very mild cleanser for bath like cetaphil sensitive cleanser. Give him an antihistamine at night like cetrizine or hydroxyzine if it is itchy. Topical steroids should be used under supervision of dermatologist and it is not over the counter medication. Topical steroid cream might be indicated to bring the eczema down if it is severe.
Hope this helped
Take care.
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor